Alert archive / Alabama / Tornado Warnings in 2025
Tornado Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Feb 15, 2025, 11:23 PM CST for 4 counties in Alabama. It was in force for 37 min. 27 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2025, 11:23 PM CST (05:23 UTC)
- Expired
- Feb 16, 2025, 12:00 AM CST
- In force
- 37 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Colbert County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 11:23 PM CST | TSTM WND DMG | 7 E Killen, AL | Multiple trees down along the south side of HW 72 near Blue Water Polo. 3 power poles broken and damage to roof along the access road. |
| Feb 15, 11:25 PM CST | TSTM WND DMG | 2 Sse Killen, AL | Tree down on powerlines along lingerlost rd and willoughby ln. |
| Feb 15, 11:25 PM CST | TSTM WND DMG | 3 Se Killen, AL | Large tree and power lines down blocking Aqua Vista dr. |
| Feb 15, 11:25 PM CST | TSTM WND DMG | 3 Wsw Killen, AL | Tree on house along Mimosa cove. |
| Feb 15, 11:25 PM CST | TSTM WND DMG | 5 Ese Killen, AL | Several utility poles leaning at 45 degree angle over cnty rd 413. |
| Feb 15, 11:25 PM CST | TSTM WND DMG | 6 Ese Killen, AL | Tree in roadway along Walnut Creek rd. |
| Feb 15, 11:27 PM CST | TSTM WND DMG | 8 N Killen, AL | Tree fell and knocked power lines down. |
| Feb 15, 11:29 PM CST | TSTM WND DMG | 4 Ese Killen, AL | Power line down across roadway on county rd 107. |
| Feb 15, 11:29 PM CST | TSTM WND DMG | 6 Ssw Lexington, AL | Power lines and power pole down along CR 33. |
| Feb 15, 11:37 PM CST | TORNADO | Rogersville, AL | An EF-1 tornado with peak wind of 95 mph, path length of 0.38 miles, and a maximum path width of 115 yards. |
| Feb 15, 11:39 PM CST | TSTM WND DMG | 1 Ene Rogersville, AL | 3 large trees blocking county rd 165. |
| Feb 15, 11:39 PM CST | TSTM WND DMG | 1 W Rogersville, AL | Trees blocking road near College st and Lee. Business roof peeled off along 1600 block of lee street. |
| Feb 15, 11:39 PM CST | TSTM WND DMG | 4 Wnw Rogersville, AL | Powerlines across road at the intersection of county rd 571 and county rd 53. |
| Feb 15, 11:39 PM CST | TSTM WND DMG | Rogersville, AL | Tree and power lines down. |
| Feb 15, 11:42 PM CST | TSTM WND DMG | 1 W Rogersville, AL | A metal roof was blown off a barn or other structure at 1625 Lee Street in Rogersville. Time estimated by radar. |
| Feb 15, 11:42 PM CST | TSTM WND DMG | 1 W Rogersville, AL | Windows blown out of a building or business along Highway 72 in Rogersville. |
| Feb 15, 11:42 PM CST | TSTM WND DMG | 1 W Rogersville, AL | A METAL ROOF WAS BLOWN OFF A BARN OR OTHER STRUCTURE AT 1625 LEE STREET IN ROGERSVILLE. TIME ESTIMATED BY RADAR. |
| Feb 15, 11:42 PM CST | TSTM WND DMG | 1 W Rogersville, AL | WINDOWS BLOWN OUT OF A BUILDING OR BUSINESS ALONG HIGHWAY 72 IN ROGERSVILLE. |
| Feb 15, 11:50 PM CST | TSTM WND DMG | 6 E Rogersville, AL | Trees and power lines down on Lentzville Road. Time estimated by radar. |
| Feb 15, 11:50 PM CST | TSTM WND DMG | 6 Se Anderson, AL | Trees and power lines down on Lovell Road. Time estimated by radar. |
| Feb 15, 11:51 PM CST | TSTM WND DMG | 7 Ese Anderson, AL | Trees and power lines down on Upper Snake Road. Time estimated by radar. |
| Feb 15, 11:52 PM CST | TSTM WND DMG | 7 S Lester, AL | Trees and power lines down on Cotton Belt Road. Time estimated by radar. |
| Feb 15, 11:58 PM CST | TSTM WND DMG | 5 Sw Elkmont, AL | Trees and power lines were knocked down on Coffman Road. Time estimated by radar. |
| Feb 16, 12:04 AM CST | TSTM WND DMG | 5 Sw Elkmont, AL | Trees reported down along Fort Hampton Road and Cannon Road. |
| Feb 16, 12:04 AM CST | TSTM WND DMG | 5 Sw Elkmont, AL | TREES REPORTED DOWN ALONG FORT HAMPTON ROAD AND CANNON ROAD. |
| Feb 16, 12:05 AM CST | TSTM WND GST 50 | 4 Nw Rogersville, AL | Tennessee Valley Weather report. |
| Feb 16, 12:05 AM CST | TSTM WND GST 50 | 4 Nw Rogersville, AL | TENNESSEE VALLEY WEATHER REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:11 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 590 m²/s²
- 0-3 km storm-relative helicity
- 660 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
713
WFUS54 KHUN 160523
TORHUN
ALC033-077-079-083-160600-
/O.NEW.KHUN.TO.W.0002.250216T0523Z-250216T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Huntsville AL
1123 PM CST Sat Feb 15 2025
The National Weather Service in Huntsville Alabama has issued a
* Tornado Warning for...
Limestone County in north central Alabama...
Eastern Lauderdale County in northwestern Alabama...
Southeastern Colbert County in northwestern Alabama...
Northern Lawrence County in northwestern Alabama...
* Until midnight CST.
* At 1122 PM CST, a line of severe thunderstorms capable of
producing a tornado were located along a line extending from 8
miles north of Killen to Littleville, moving east at 60 mph. The
best areas of rotation along the line were in areas from Muscle
Shoals to Killen.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Killen, Lexington, and Leighton around 1125 PM CST.
Town Creek around 1130 PM CST.
Rogersville and Courtland around 1135 PM CST.
Athens around 1155 PM CST.
Other locations impacted by these tornadic storms include Good
Springs, Cartwright, Northwest Alabama Regional Airport, French Mill,
Coxey, North Courtland, Lester, Holland Gin, Ford City, and Red Bank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3499 8680 3475 8681 3457 8760 3457 8768
3500 8759
TIME...MOT...LOC 0522Z 250DEG 54KT 3498 8754 3458 8764
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KDW2 follow-up statements
852
WWUS54 KHUN 160538
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
1138 PM CST Sat Feb 15 2025
ALC033-160547-
/O.CAN.KHUN.TO.W.0002.000000T0000Z-250216T0600Z/
Colbert AL-
1138 PM CST Sat Feb 15 2025
...THE TORNADO WARNING FOR SOUTHEASTERN COLBERT COUNTY IS
CANCELLED...
The storms and areas of circulation which prompted the warning have
moved out of Colbert County. Therefore, the warning has been
cancelled.
A Tornado Watch remains in effect until 400 AM CST for north central,
northeastern and northwestern Alabama...and Middle Tennessee.
&&
LAT...LON 3499 8680 3475 8681 3460 8745 3461 8746
3466 8744 3470 8745 3471 8742 3474 8743
3476 8742 3478 8743 3479 8743 3500 8740
TIME...MOT...LOC 0537Z 253DEG 52KT 3501 8732 3465 8741
$$
ALC077-079-083-160600-
/O.CON.KHUN.TO.W.0002.000000T0000Z-250216T0600Z/
Limestone AL-Lauderdale AL-Lawrence AL-
1138 PM CST Sat Feb 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR
LIMESTONE...EASTERN LAUDERDALE AND NORTHERN LAWRENCE COUNTIES...
At 1137 PM CST, severe thunderstorms capable of producing tornadoes
were located along a line extending from near Lexington to near Town
Creek, moving east at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Rogersville, Town Creek, and Courtland around 1140 PM CST.
Athens around 1155 PM CST.
Ardmore and Tanner around 1200 AM CST.
Other locations impacted by these tornadic storms include Good
Springs, Cartwright, French Mill, Coxey, Oliver, Mt Rozell, Anderson,
North Courtland, Ripley, and Lester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3499 8680 3475 8681 3460 8745 3461 8746
3466 8744 3470 8745 3471 8742 3474 8743
3476 8742 3478 8743 3479 8743 3500 8740
TIME...MOT...LOC 0537Z 253DEG 52KT 3501 8732 3465 8741
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KDW012
WWUS54 KHUN 160554
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
1154 PM CST Sat Feb 15 2025
ALC077-160602-
/O.CAN.KHUN.TO.W.0002.000000T0000Z-250216T0600Z/
Lauderdale AL-
1154 PM CST Sat Feb 15 2025
...THE TORNADO WARNING FOR EASTERN LAUDERDALE COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of Lauderdale
County. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM CST for north central,
northeastern and northwestern Alabama...and Middle Tennessee.
&&
LAT...LON 3499 8680 3475 8682 3464 8728 3465 8728
3479 8726 3482 8721 3500 8721
TIME...MOT...LOC 0552Z 259DEG 46KT 3499 8711 3472 8718
$$
ALC079-083-160600-
/O.CON.KHUN.TO.W.0002.000000T0000Z-250216T0600Z/
Limestone AL-Lawrence AL-
1154 PM CST Sat Feb 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR
LIMESTONE AND NORTHEASTERN LAWRENCE COUNTIES...
At 1152 PM CST, severe thunderstorms capable of producing tornadoes
were located along a line extending from 14 miles south of Pulaski
to 8 miles east of Courtland, moving east at 55 mph. The best area
of circulation is moving towards the Elkmont area.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Athens around 1155 PM CST.
Tanner around 1200 AM CST.
Ardmore around 1205 AM CST.
Other locations impacted by these tornadic storms include Good
Springs, Cartwright, Lester, French Mill, Coxey, Cairo, Holland Gin,
Mt Rozell, Leggtown, and Elkmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3499 8680 3475 8682 3464 8728 3465 8728
3479 8726 3482 8721 3500 8721
TIME...MOT...LOC 0552Z 259DEG 46KT 3499 8711 3472 8718
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KDWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Feb 15, 9:16 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Feb 15, 9:16 PM CST, 2 hours 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Huntsville AL 916 PM CST Sat Feb 15 2025 ...New NEAR TERM... .NEAR TERM... (Rest of tonight) Issued at 743 PM CST Sat Feb 15 2025 [UPDATE 915 PM] A Tornado Watch has been issued for all of northern Alabama and southern middle Tennessee and is in effect through 4 AM CST Sunday. Make sure to stay weather aware and have multiple ways to receive warnings tonight! Currently some light showers are being shown by radar out ahead of the main line of storms that extends from Louisiana up through western Tennessee and Kentucky. Both the soundings from Jackson, MS and Birmingham, AL show a capping inversion aloft (especially in JAN's). The instability is not as robust in BMX's sounding; however, the instability may increase as the low level jet increases tonight. For our area, there is ample bulk shear and Hi- Res guidance also indicates that there may be a narrow corridor of sufficient surface instability (and increased low-level lapse rates) along and west of I-65 tonight. Although, with cold air damming occurring to our east over the southern Appalachians, it seems more likely that instability will be a bit more limited over northeast Alabama overnight. This will be monitored over the next few hours to see if this holds true. Overall, the forecast has not changed too much, as we are still anticipating a line of severe storms to move through the region this evening and overnight. Damaging winds, heavy downpours, as well as the potential for a few tornadoes are the main threats. With an inch or less of rain forecast with the fast-moving line of storms, nuisance flooding may be a concern (especially with the rains we've received recently). Although, we are not expecting widespread flooding at this time. We are going to keep an eye on our rivers with this rainfall as well as downstream flow, as a couple of our rivers remain in flood from this past week. As for timing of the storms tonight, Hi-Res models suggest that our current thinking (and most likely time) of the line moving through our area of 10 PM over northwest Alabama and moving east of our area between 3-4 AM. Make sure to have multiple ways to receive warnings tonight, especially ones that will wake you up! && .SHORT TERM... (Sunday through Monday) Issued at 101 PM CST Sat Feb 15 2025 The line of storms will exit the area before sunrise Sunday morning. Gusty winds of 20-30 mph will remain during the morning before diminishing by around lunchtime. A colder and drier airmass advects in from the NW on Sunday bringing in another shot of cooler air into the TN Valley. Afternoon temperatures will only be in the upper 40s with overnight lows dipping down into the mid 20s. Given the breezy conditions during the day, a flash freeze overnight is not expected. As the upper level trough axis associated with the storms Saturday night pushes further east of the forecast area, a more zonal flow pattern sets up across the Southeast to start the new work week. Dry and below normal conditions continue on Monday with highs only in the mid 40s and overnight lows once again dropping down into the mid 20s. These temperatures are approximately 10 degrees below the climatological normals for this time of year. && .LONG TERM... (Tuesday through Friday) Issued at 238 AM CST Sat Feb 15 2025 On Tuesday morning, an area of upper low pressure should be exiting to the east from the Canadian Maritimes. West and south of this low, a generally zonal upper flow should be in place over much of the CONUS, with weak troughing across the western states. At this time, an upper level system heading southward across Alberta will result in an area of low pressure forming over the upper Mississippi Valley on Wednesday. This system will bring more inclement weather to the Tennessee Valley for the midweek. Before then, a strong and cold surface high over Saskatchewan with sea level pressure in the lower 1050s mb will exert its influence to the SE, and continue a chilly trend across this area. With more clouds moving in as the upper system forms, more limited direct sun will result in highs only in the lower 50s, a bit cooler than average readings around 58 degrees. These lower 50s will be the warmest temperature of this period, as more colder air is forecast to arrive for the mid and latter half of the week. The upper system consolidating over the eastern plains and western Great Lakes will bring a wintry mix across the area beginning Tue night. The latest grids, based mainly on the NBM has a rain/snow mix for over our Tennessee counties into NW Alabama, with a cold rain more to the SE. On Wednesday, the mix of rain/snow will continue, over similar areas of southern middle Tennessee to NW Alabama, with showers more to the SE. With clouds, good precipitation chances and cold air advection becoming more dominant, high temperatures for the mid week will be colder, ranging from the mid/upper 30s for our TN group and NW AL, with low/mid 40s more towards Marshall, Cullman and southern DeKalb counties. The system should exit to the east Wed night with precipitation tapering off from west to east. Went with a faster track of the precip ending. Total snow amounts should remain under an inch over our north and western areas, with lesser amounts to the SE. Precip ending will help limit snow accumulations, as low temperatures plummet into the mid/upper teens before daybreak Thursday. With clouds slowly decreasing and a lower 1040s mb surface high building SE over the eastern Great Plains, it will very chilly day with highs only in the upper 20s to lower 30s. A NW-N winds of 5-15 mph will produce wind chill values in the teens to lower 20s. Even colder Thur night with lows in the lower teens. High temperatures to close out the work week should only rise into the mid 30s to around 40 under partly cloudy skies. && .AVIATION... (00Z TAFS) Issued at 558 PM CST Sat Feb 15 2025 Some light returns are shown by radar moving over northwestern Alabama at present. However, a line of showers and severe storms is forecast to move across the local area from west to east between 10PM-4AM this evening and overnight. The main threats will be heavy rain, damaging winds, and potentially a few tornadoes. This system will bring reductions in visibility (especially in the heavier rain) as well as lower ceilings. MVFR to IFR conditions are forecast overnight, with improvements to MVFR Sunday afternoon. Outside of storms, it will also be windy. Sustained winds between 15-20 knots will shift from the south to west through the overnight hours. Winds gusts generally between 25-35 knots are anticipated during this time as well. Lastly, LLWS (southerly between 40-50 knots) will be a concern this evening and overnight, especially along and ahead of the line of storms. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Wind Advisory until noon CST Sunday for ALZ001>010-016. TN...Wind Advisory until noon CST Sunday for TNZ076-096-097. && NEAR TERM...26/17 SHORT TERM....GH LONG TERM....RSB AVIATION...26
In the hours before
Local storm report, Feb 15, 11:23 PM CST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1123 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM Tstm Wnd Dmg 1 SW Florence 34.81N 87.68W
02/15/2025 Lauderdale AL Emergency Mngr
Trees down at 728 Sherrod Avenue. Time
estimated by radar.
&&The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 10:45 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 45 min |
| Feb 15, 10:56 PM CST | Tornado Warning | HUN | Colbert, Franklin, Lawrence | 34 min |
| Feb 15, 11:24 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone, Morgan | 51 min |
| Feb 15, 11:28 PM CST | Tornado Warning | HUN | Franklin, Lawrence, Limestone, Morgan | 47 min |
| Feb 15, 11:59 PM CST | Tornado Warning | HUN | Jackson, Lawrence, Limestone, Madison | 46 min |
| Feb 16, 12:04 AM CST | Severe Thunderstorm Warning | HUN | Cullman, Jackson, Lawrence, Limestone, Madison, Marshall and 1 more | 41 min |
| Feb 16, 12:40 AM CST | Tornado Warning | HUN | Jackson, Madison | 50 min |
| Feb 16, 12:45 AM CST | Severe Thunderstorm Warning | HUN | Cullman, DeKalb, Jackson, Madison, Marshall, Morgan | 60 min |
| Feb 16, 1:06 AM CST | Tornado Warning | HUN | DeKalb, Marshall | 28 min |
| Feb 16, 1:15 AM CST | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 45 min |
| Feb 16, 1:25 AM CST | Tornado Warning | HUN | Jackson | 14 min |
| Feb 16, 1:25 AM CST | Tornado Warning | HUN | DeKalb | 29 min |
| Feb 16, 1:45 AM CST | Tornado Warning | HUN | DeKalb | 15 min |
| Feb 16, 6:48 AM CST | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 2 hr |
Nearby
Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.